Acute Sirolimus Pulmonary Toxicity in an Infant Heart Transplant Recipient: Case Report and Literature Review

Bibhuti B. Das, Lawrence Shoemaker, Sujata Subramanian, Christopher Johnsrude, Michael Recto, Erle H. Austin

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

Sirolimus-associated pulmonary disease should be considered in the differential diagnosis of acute respiratory distress syndrome in transplant recipients receiving this drug. It represents a rare, potentially lethal, and yet reversible adverse effect. We report the case an infant who presented with acute respiratory distress 57 days after heart transplantation 3 days after starting sirolimus. The acute presentation and prompt resolution after discontinuation of this drug suggest a direct toxic effect to the lungs. To our knowledge, this is the first published pediatric description of this syndrome after heart transplantation.

Original languageEnglish (US)
Pages (from-to)296-298
Number of pages3
JournalJournal of Heart and Lung Transplantation
Volume26
Issue number3
DOIs
StatePublished - Mar 2007

Fingerprint

Sirolimus
Heart Transplantation
Lung
Poisons
Adult Respiratory Distress Syndrome
Pharmaceutical Preparations
Lung Diseases
Differential Diagnosis
Pediatrics
Transplant Recipients

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine
  • Surgery
  • Transplantation

Cite this

Acute Sirolimus Pulmonary Toxicity in an Infant Heart Transplant Recipient : Case Report and Literature Review. / Das, Bibhuti B.; Shoemaker, Lawrence; Subramanian, Sujata; Johnsrude, Christopher; Recto, Michael; Austin, Erle H.

In: Journal of Heart and Lung Transplantation, Vol. 26, No. 3, 03.2007, p. 296-298.

Research output: Contribution to journalArticle

Das, Bibhuti B. ; Shoemaker, Lawrence ; Subramanian, Sujata ; Johnsrude, Christopher ; Recto, Michael ; Austin, Erle H. / Acute Sirolimus Pulmonary Toxicity in an Infant Heart Transplant Recipient : Case Report and Literature Review. In: Journal of Heart and Lung Transplantation. 2007 ; Vol. 26, No. 3. pp. 296-298.
@article{0620c33e14bf4dfd8df2a6d092f72e37,
title = "Acute Sirolimus Pulmonary Toxicity in an Infant Heart Transplant Recipient: Case Report and Literature Review",
abstract = "Sirolimus-associated pulmonary disease should be considered in the differential diagnosis of acute respiratory distress syndrome in transplant recipients receiving this drug. It represents a rare, potentially lethal, and yet reversible adverse effect. We report the case an infant who presented with acute respiratory distress 57 days after heart transplantation 3 days after starting sirolimus. The acute presentation and prompt resolution after discontinuation of this drug suggest a direct toxic effect to the lungs. To our knowledge, this is the first published pediatric description of this syndrome after heart transplantation.",
author = "Das, {Bibhuti B.} and Lawrence Shoemaker and Sujata Subramanian and Christopher Johnsrude and Michael Recto and Austin, {Erle H.}",
year = "2007",
month = "3",
doi = "10.1016/j.healun.2006.12.004",
language = "English (US)",
volume = "26",
pages = "296--298",
journal = "Journal of Heart and Lung Transplantation",
issn = "1053-2498",
publisher = "Elsevier USA",
number = "3",

}

TY - JOUR

T1 - Acute Sirolimus Pulmonary Toxicity in an Infant Heart Transplant Recipient

T2 - Case Report and Literature Review

AU - Das, Bibhuti B.

AU - Shoemaker, Lawrence

AU - Subramanian, Sujata

AU - Johnsrude, Christopher

AU - Recto, Michael

AU - Austin, Erle H.

PY - 2007/3

Y1 - 2007/3

N2 - Sirolimus-associated pulmonary disease should be considered in the differential diagnosis of acute respiratory distress syndrome in transplant recipients receiving this drug. It represents a rare, potentially lethal, and yet reversible adverse effect. We report the case an infant who presented with acute respiratory distress 57 days after heart transplantation 3 days after starting sirolimus. The acute presentation and prompt resolution after discontinuation of this drug suggest a direct toxic effect to the lungs. To our knowledge, this is the first published pediatric description of this syndrome after heart transplantation.

AB - Sirolimus-associated pulmonary disease should be considered in the differential diagnosis of acute respiratory distress syndrome in transplant recipients receiving this drug. It represents a rare, potentially lethal, and yet reversible adverse effect. We report the case an infant who presented with acute respiratory distress 57 days after heart transplantation 3 days after starting sirolimus. The acute presentation and prompt resolution after discontinuation of this drug suggest a direct toxic effect to the lungs. To our knowledge, this is the first published pediatric description of this syndrome after heart transplantation.

UR - http://www.scopus.com/inward/record.url?scp=33847391264&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33847391264&partnerID=8YFLogxK

U2 - 10.1016/j.healun.2006.12.004

DO - 10.1016/j.healun.2006.12.004

M3 - Article

C2 - 17346635

AN - SCOPUS:33847391264

VL - 26

SP - 296

EP - 298

JO - Journal of Heart and Lung Transplantation

JF - Journal of Heart and Lung Transplantation

SN - 1053-2498

IS - 3

ER -